MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO CUSTOM TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number HY6V44R35
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, the customer reported that the venous reservoir bag had a leak at the venous inlet.The device was replaced to complete the procedure.There was no patient involvement so no adverse effect occurred.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of a crack in the tma port.The device was filled with saline and de-aired.The device was held up with the tubing facing down and there was a leak observed from the venous tma port.Conclusion: reason for return was confirmed.Tests were performed to duplicate the reported defect crack.The results show that with the current fixture the samples did not show any crack.The defect could not be duplicated.As action to continue the evaluation of the samples.These will be shipped to the sterilizer and inspected to verify if a crack is generated after the sterilization process.Additionally, the process review confirms that the manufacturing process was performed correctly including the leak test and parameters that assure that any leak is detected after the assembly process of the mvr.During the investigation in was found that the dichloromethane, used in the assembly process of the tma is not included in the bill of material of the cortiva mvr.Therefore, an action will be open to update the bill of material of the mvr and include the dichloromethane used in each lot to have traceability and prevent that expired material is used.The specification of the custom pack show that there was an assembly on same connector that have the crack.This handling and manipulation could be a contributor to generate the condition to create the crack, at the mom ent it was not confirmed as root cause.The manufacturing process of the cortiva mvr will continue with the documented controls to detect the crack using the documented leak test.The process is closely monitored to identify any anomaly or possible contributor.There were no adverse patient effects as a result of this incidence.Medtronic will continue to monitor for future occurrences and trends.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17180836
Report Number9612164-2023-02775
Device Sequence Number6248972
Product Code DWF
UDI-Device Identifier00763000234232
UDI-Public00763000234232
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberHY6V44R35
Device Catalogue NumberHY6V44R35
Device Lot Number221542929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown